Hail, Adams
- When
- June 10, 2:48 PM CST
- Where
- Adams County, 2.47 mi WNW of Loraine
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 40.169, -91.260
Scattered thunderstorms developed along a frontal boundary as well as old outflow boundaries. Some of the storms produced large hail and flash flooding.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Scattered thunderstorms developed along a frontal boundary as well as old outflow boundaries. Some of the storms produced large hail and flash flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 10, 5:06 AM CST, 9 hours 42 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 606 AM CDT Sun Jun 10 2018 .SHORT TERM... (Through Late Tonight) Issued at 338 AM CDT Sun Jun 10 2018 An MCS was tracking east-southeastward through northern IL early this morning, northeast of our forecast area. The MCV and outflow boundary from this nocturnal MCS will likely initiate new convection across parts of west central and southwest IL, east of the Mississippi River today in the moist and unstable atmosphere, and also possibly into northeast MO as well. The best threat for convection will continue tonight across northeast MO and west central and southwest IL as a synoptic front sags southward into northeast MO and central IL this evening. A few storms may be severe with damaging winds and large hail, along with heavy rainfall across parts of west central and southwest IL. Above normal temperatures can be expected today across central and southeast MO where there will be less cloud cover to hinder daytime heating and no more than isolated showers or storms. Highest heat indices will approach 100 along I-70 from COU to STL late this afternoon. GKS .LONG TERM... (Monday through Saturday) Issued at 338 AM CDT Sun Jun 10 2018 I think the main story for Monday with be the heat and humidity. Present thinking is that any ongoing convection at daybreak on Monday will be north/east of the CWA, although there could be some remnant debris cloudiness in the eastern half of the area. The pattern looks quite favorable for a hot day with southwesterly low level flow and a prominent west-east orientation to the accompanying thermal ridge. I have boosted temps a bit with highs 91-96, the highest readings in metro St. Louis and mid MO. Heat indices will be highly dependent on how the dew points respond to mixing and current thinking is they will be in the upper 60s to lower 70s in the afternoon. This results in peak heat indices in the 100-104 range, with the highest values in the metro area. These values are a tad short of advisory criteria, and we will need to continue monitoring closely. While I can't rule out some isolated storms on the fringes of the CWA in the afternoon, especially south central IL, I think the main chance of thunderstorms will wait until Monday night with the advancing cold front, and this would bring the highest probabilities to northeast/central MO from late evening into the overnight hours. If there has been any shift in the latest guidance package and hence above average uncertainty, it would be with the progress of the aforementioned cold front. Up until the recent model runs, the general consensus had been for the cold front to move across the CWA on Tuesday, with a position south of the CWA by early Tuesday evening. Now there is concern that the cold front will ever make it thru the area, and the ECMWF would say NO. The ECMWF suggests the front will ooze southward across the northern CWA Tuesday and Tuesday night, bottoming out just south of I-70 on Wednesday before gradually retreating it back to the north during the later part of the week. Alternatively the GFS does move the front south of the area into northern AR and the TN Valley by Wednesday, and then begins a northward retreat with the front Wednesday night into Thursday. The strength and eastward building of the southern Plains upper ridge appear to be the culprit. Given the potential motion/position of the front and "ridge runner" disturbances, thunderstorm chances could end up increasing quite a bit Wednesday into Thursday. High temperatures could also end up warmer, and I have started a slight upward adjustment on Tuesday. There are suggestions that the ridge aloft could build through the MS Valley region Friday into next weekend leading to well above normal temps and hot and humid conditions. The present forecast does not reflect this quite yet given the model variability and uncertainty in these time ranges. Glass && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 541 AM CDT Sun Jun 10 2018 Isolated showers were moving through UIN and the St Louis metro area early this morning. Most of this activity will likely shift east of the taf sites later this morning. Few-scattered diurnal cumulus clouds will develop late this morning and this afternoon with daytime heating. There may be scattered showers and storms in UIN late this afternoon and evening as a front sags southward into parts of northeast MO and central IL. It appears that most of the convection this afternoon and evening will be just east of the St Louis metro area. Mainly south-southwesterly surface winds at the taf sites through the period, except more southeasterly in UIN tonight. SPECIFICS FOR KSTL: Isolated showers were moving through the St Louis metro area early this morning. Most of this activity will likely shift east of the STL area later this morning. Few- scattered diurnal cumulus clouds will develop late this morning and this afternoon with daytime heating. It appears that most of the convection this afternoon and evening will be just east of the STL area. Mainly southwesterly surface winds through the period. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous Weather Outlook National Weather Service Saint Louis MO 329 PM CDT Sun Jun 10 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111145- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 329 PM CDT Sun Jun 10 2018 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight There is a chance for thunderstorms across much of eastern Missouri and western Illinois through tonight. Isolated strong to severe storms are possible across parts of northeast Missouri and west central and south central Illinois into this evening. The primary threats are large hail and damaging wind gusts. .DAYS TWO THROUGH SEVEN...Monday through Saturday The chance for thunderstorms will continue for parts of the forecast area each day. Isolated strong to severe storms are possible on Monday afternoon and night across the area. The primary threats are large hail and damaging wind gusts. Isolated strong to severe storms are possible Tuesday afternoon and night across parts of southeast Missouri and southwest Illinois. The primary threats are large hail and damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed through tonight. Britt
Special Weather Statement
National Weather Service St Louis MO
129 PM CDT SUN JUN 10 2018
ILZ060-064-065-101915-
Bond IL-Montgomery IL-Fayette IL-
129 PM CDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BOND...NORTHWESTERN
FAYETTE AND MONTGOMERY COUNTIES UNTIL 215 PM CDT...
At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pana to near Litchfield. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Litchfield, Hillsboro, Nokomis, Ramsey, Raymond, Witt, Taylor
Springs, Coffeen, Schram City, Irving, Herrick, Panama, Fillmore,
Coalton, Donnellson, Butler, Ohlman, Bingham, Walshville and Wenonah.
This includes Interstate 55 in Illinois between exits 52 and 60.
This also includes Ramsey Lake State Park and Lake Lou Yaeger.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
south central and southwestern Illinois.
LAT...LON 3897 8945 3909 8970 3927 8970 3935 8951
3935 8914 3922 8914 3922 8884
TIME...MOT...LOC 1828Z 294DEG 21KT 3945 8915 3920 8975
KanofskySpecial Weather Statement National Weather Service St Louis MO 324 PM CDT SUN JUN 10 2018 ILZ095-102100- Adams IL- 324 PM CDT SUN JUN 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ADAMS COUNTY UNTIL 400 PM CDT... At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near Mendon, moving east at 25 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Camp Point, Mendon, Golden, Ursa, Loraine, Woodville, Lima and Chatton. LAT...LON 4020 9102 4004 9101 4005 9145 4020 9146 TIME...MOT...LOC 2024Z 268DEG 22KT 4017 9128 Kanofsky
The Lincoln radar (KILX), 163 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
Up to three inches of rain fell in a short amount of time causing flash flooding. In Nokomis, water was high enough, reaching the bottom of car doors in parts of town. Several roads were closed due to the flooding.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2018Every state in 2018This day in weather historyWarnings in Illinois, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 767359, 767360, 767361.